Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Raising Special Needs Kids Raising Special Needs Kids

Ugh... med changes!!!

Posted by on Jun. 29, 2012 at 10:30 PM
  • 17 Replies
Save me. Lol.

Were switching ds from 30mg XR Adderall and .2mg clonodine. To kapvay only.

So far its 4 days on bedtime med only. I'm allowed to give a 10-20mg regular adderall to counter.

But I dunno.

Why are we changing? Bc my almost 6 yr old weighs only 38lbs. He's lost 4lbs in 4 months. But grew 3in!!! The boy just doesn't wanna eat.

He looks anorexic. :/ I can count every rib.

It's to the point if we don't gain weight we could potentially be at a feeding tune temporarily. For failure to thrive.

This is a self harming child who has an abnormal pain reaction...

I'm petrified. I hate this med change.
Posted on CafeMom Mobile
by on Jun. 29, 2012 at 10:30 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lifeisajoy
by on Jun. 29, 2012 at 10:37 PM

Huge Hugs--I myself have done a lot of med changes (for my seizures) and even as an adult they are not fun but luckily after years and years finding a med and dosage that working-(not too mention though just the last few weeks-the epilepsy neuro thought to up out twice-well the second up I became overdosed (oh it was terrible for I was doing good on med-rash, super duper fatigue, and the shakes) now back down to original first increase and doing good again-- 

Now my ds we are always trying to get his suppositories and miralax and as needed GI meds to the right combo and what combo and ugghh!!

Thinking of you and your boy through this med change--though I agree with you but hopefully it will be a good med change!!!

DeirdraG.
by on Jun. 29, 2012 at 10:50 PM
Ty. I can't wait to see the nuero July 17th!!!!

He's being looked at for Tourettes. This med was supposed to help tics. But has heightened them.
Posted on CafeMom Mobile
lifeisajoy
by on Jun. 29, 2012 at 10:52 PM

Oh no--what do they say to do in the meantime until your apt?

Quoting DeirdraG.:

Ty. I can't wait to see the nuero July 17th!!!!

He's being looked at for Tourettes. This med was supposed to help tics. But has heightened them.


DeirdraG.
by on Jun. 29, 2012 at 10:55 PM
Kapvay is newly used for ADHD.

It's starts off bedtime only. For one week. Then goes morning and night.

In between I can use adderall as a substitute to help the process go smoother.

I'm giving it the two weeks grace period. But I think I'm gonna call the Dr on Monday to talk about tics. He's got a bruised nose and ear bc one tic is facial touching. Ear pulling. Hes being so rough right now.


Quoting lifeisajoy:

Oh no--what do they say to do in the meantime until your apt?


Quoting DeirdraG.:

Ty. I can't wait to see the nuero July 17th!!!!



He's being looked at for Tourettes. This med was supposed to help tics. But has heightened them.


Posted on CafeMom Mobile
dixiegurl223626
by New Member on Jun. 29, 2012 at 11:31 PM

Are you noticing an increase in tics with the Kapvay? Please tell me about your experience. My son takes Kapvay and his tics are getting so bad and I was wondering if it was because of the Kapvay. He only takes Kapvay.

Quoting DeirdraG.:

Kapvay is newly used for ADHD.

It's starts off bedtime only. For one week. Then goes morning and night.

In between I can use adderall as a substitute to help the process go smoother.

I'm giving it the two weeks grace period. But I think I'm gonna call the Dr on Monday to talk about tics. He's got a bruised nose and ear bc one tic is facial touching. Ear pulling. Hes being so rough right now.


Quoting lifeisajoy:

Oh no--what do they say to do in the meantime until your apt?


Quoting DeirdraG.:

Ty. I can't wait to see the nuero July 17th!!!!



He's being looked at for Tourettes. This med was supposed to help tics. But has heightened them.



DeirdraG.
by on Jun. 29, 2012 at 11:44 PM
Oh yes! The Dr said kapvay is supposed to lessen tics.

But in Trents case because there is a possibility of Tourettes, tics can worsen.

How long has your son been on it? What's his dosage?


Quoting dixiegurl223626:

Are you noticing an increase in tics with the Kapvay? Please tell me about your experience. My son takes Kapvay and his tics are getting so bad and I was wondering if it was because of the Kapvay. He only takes Kapvay.


Quoting DeirdraG.:

Kapvay is newly used for ADHD.



It's starts off bedtime only. For one week. Then goes morning and night.



In between I can use adderall as a substitute to help the process go smoother.



I'm giving it the two weeks grace period. But I think I'm gonna call the Dr on Monday to talk about tics. He's got a bruised nose and ear bc one tic is facial touching. Ear pulling. Hes being so rough right now.




Quoting lifeisajoy:

Oh no--what do they say to do in the meantime until your apt?



Quoting DeirdraG.:

Ty. I can't wait to see the nuero July 17th!!!!





He's being looked at for Tourettes. This med was supposed to help tics. But has heightened them.



Posted on CafeMom Mobile
mandee1503
by Amanda on Jun. 29, 2012 at 11:47 PM

*hugs* I hope it goes ok.

dixiegurl223626
by New Member on Jun. 29, 2012 at 11:52 PM

He's using it for ADHD and started Kapvay almost a year ago in the beginning of first grade. It worked great in the beginning. My son had a small tic before ever starting meds though. It was a simple eye blink tic. During 1st grade, he took kapvay every day and concerta 18 on school days with the Kapvay. His tics have gradually increased and now they are really bad! He's only taking Kapvay now and has been only taking Kapvay since may. His tics are horrible now! It worries me so much. We had an MRI done earlier this month that came out normal. Dr said if tics become too much to start risperdone. I dont want to start risperdone. The doctor said the Kapvay is supposted to decrease the tics. I dont believe it! I just dont know what to do!

Quoting DeirdraG.:

Oh yes! The Dr said kapvay is supposed to lessen tics.

But in Trents case because there is a possibility of Tourettes, tics can worsen.

How long has your son been on it? What's his dosage?


Quoting dixiegurl223626:

Are you noticing an increase in tics with the Kapvay? Please tell me about your experience. My son takes Kapvay and his tics are getting so bad and I was wondering if it was because of the Kapvay. He only takes Kapvay.


Quoting DeirdraG.:

Kapvay is newly used for ADHD.



It's starts off bedtime only. For one week. Then goes morning and night.



In between I can use adderall as a substitute to help the process go smoother.



I'm giving it the two weeks grace period. But I think I'm gonna call the Dr on Monday to talk about tics. He's got a bruised nose and ear bc one tic is facial touching. Ear pulling. Hes being so rough right now.




Quoting lifeisajoy:

Oh no--what do they say to do in the meantime until your apt?



Quoting DeirdraG.:

Ty. I can't wait to see the nuero July 17th!!!!





He's being looked at for Tourettes. This med was supposed to help tics. But has heightened them.




DeirdraG.
by on Jun. 29, 2012 at 11:55 PM
Trents had tics his whole life. He will constantly clear his throat. He grunts. Makes sounds. Whistles. He pulls his ears and slaps his face. He clicks.

They were somewhat controlled by the adderall. But now... Insanity...
Posted on CafeMom Mobile
darbyakeep45
by Darby on Jun. 30, 2012 at 6:06 AM

Big hugs mama...I'm sorry!  

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)